British Heart Foundation
4,159 members2,705 posts

TOPPIC

THIS is my first post,i am 72 i had my first heart attack in 1987,I had my second heart Attack seven weeks later having gone back to work in a new job having lost my first job. After about ten years i started getting pains again in my chest again i was refered to a specialist consultant in heart problems after much test he tells me it is the statins that i was on ,my breast were growing he said stop the statins and with in two months all will be well again and lo and be hold he was right.i have sincedmoved to wales to live and my GP here said i should go back on a differant statin after two weeks my body was covered in a rash ,i stopped taking the statin and my rash disappeared ,i went back to my GP he tells me i must go on another statin as my cholesteral was going up so I agreed but with in three weeks my Rash was back. i no longer take statins .Tony.

2 Replies
oldestnewest

Hi Tony,

welcome to the forum, sorry to hear of your stain issues. They do affect people in many different ways

Reply

Hello pleased to meet you.

Statins do get a bad press, but if you consider how many people are taking Statins it's not surprising really. Personally I think some of the problems may come from Statins being a Preventive med rather than a fixing you up Medication. Beta Blockers slow your heart so you are aware of the action from taking them, Statins lower Cholesterol but you don't feel any better from having taken them !! A difficult conundrum taking something every day that doesn't alter how you feel, but MAY prevent a Big Problem later.

As for a Rash I was at the Drs yesterday because suddenly I have a rash flared up and I don't take Statins, but and there is always a but I do take Asprin and I have just changed from a Solid Asprin to a Soluble one and the Dr thinks this may be the reason for the flare up. Strange things these Meds.

ps I am 71 and had a HA in 1982 followed by CABG in 2015 with no Statins in the 33 years in between.

Regards

Prada aka Frank W

Reply

You may also like...